MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic gastrectomy.Event description: product: 12x100mm kii opt zthr trocar.Before the operation was completed, while attempting to retrieve the specimen, fragments of the trocar were discovered inside the abdominal cavity.The operator has successfully removed the fragments.No impact to the patients.Product available for return: 1 trocar.Additional information received on 24jan2024 via email by distributor: the fragment was from the cannula.The surgery was finished with the same device, since the fragments were only discovered towards the end of the surgery.5mm grasper was used with the trocar (that might have caused the incident).Patient status: no patient injury or illness occurred associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula shaft.The wall thickness of the cannula shaft near the fracture was measured and met specifications.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula shaft.However, upon visual inspection, the returned cannula was determined to not be an applied medical cannula and does not belong to any applied medical device.The visual inspection of the event unit confirmed that an applied medical product was not involved in the reported event.Therefore, a product malfunction did not occur with an applied medical product and the event is not reportable.[correction] sections d1 and d4 (primary unique device identification number and additional unique device identification number) have been updated.
 
Event or Problem Description

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key18655833
Report Number2027111-2024-00384
Device Sequence Number20657383
Product Code GCJ
UDI-Device Identifier00607915123680
UDI-Public(01)00607915123680
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2023
Device Model NumberCTR73
Device Catalogue Number101219401
Device Lot Number1506561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date06/04/2024
05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM GRASPER
Patient SexUnknown